Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Heavy user of marijuana. Does it damage tonsils?

Hi I am a past very-heavy user of marijuana (about 6 years ago) and since I stopped smoking it, I have had problems with my tonsils. Does marijuana damage your tonsils? And if so, do they need to be removed or is there any other option to help them from swelling up? It appears as though I have tonsillitis at times, but then it goes away after a few weeks... only to come back again a few weeks later.
Asked On : Tue, 18 Sep 2012
Answers:  1 Views:  243
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concerns. Yes, marijuana is known to cause damage to the respiratory tract and tonsils being a part of the upper respiratory tract is susceptible to damage. I advise you to consult a psychiatrist who is well versed with substance use disorders to get the right opinion on your substance use and its treatment.

I hope this helps. Take care of yourself and have a lovely day!
Answered: Wed, 3 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor